Alert archive / Tennessee / Tornado Warnings in 2019

Tornado Warning 11, NWS Nashville, TN

June 17, 2019Rutherford County, Tennessee

NWS Nashville, TN issued this tornado warning at Jun 17, 2019, 8:29 PM CDT for Rutherford County, Tennessee. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2019, 8:29 PM CDT (01:29 UTC)
Expired
Jun 17, 2019, 8:49 PM CDT
In force
20 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Rutherford County, TN

The radar

The Nashville radar (KOHX), 66 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2019-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 608 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2019-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
608 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1376 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

756 
WFUS54 KOHX 180129
TOROHX
TNC149-180200-
/O.NEW.KOHX.TO.W.0011.190618T0129Z-190618T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
829 PM CDT Mon Jun 17 2019

The National Weather Service in Nashville has issued a

* Tornado Warning for...
  Southeastern Rutherford County in Middle Tennessee...

* Until 900 PM CDT.
    
* At 829 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 11 miles south of Murfreesboro, moving northeast at 15
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southeastern Rutherford County, including the following
  locations... Fosterville and Christiana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3564 8639 3569 8644 3585 8630 3575 8619
      3573 8621 3573 8620 3571 8621 3570 8622
      3571 8622 3568 8625 3566 8632 3566 8635
      3565 8635
TIME...MOT...LOC 0129Z 235DEG 12KT 3568 8638 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

Whitehead
2 follow-up statements
551 
WWUS54 KOHX 180143
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
843 PM CDT Mon Jun 17 2019

TNC149-180200-
/O.CON.KOHX.TO.W.0011.000000T0000Z-190618T0200Z/
Rutherford TN-
843 PM CDT Mon Jun 17 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN RUTHERFORD COUNTY...
    
At 843 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles southeast of Murfreesboro, moving northeast at
20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southeastern Rutherford County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3568 8635 3573 8640 3585 8630 3575 8619
      3569 8625 3568 8630
TIME...MOT...LOC 0143Z 233DEG 16KT 3571 8632 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

Whitehead
752 
WWUS54 KOHX 180149
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
849 PM CDT Mon Jun 17 2019

TNC149-180159-
/O.CAN.KOHX.TO.W.0011.000000T0000Z-190618T0200Z/
Rutherford TN-
849 PM CDT Mon Jun 17 2019

...THE TORNADO WARNING FOR SOUTHEASTERN RUTHERFORD COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

LAT...LON 3568 8635 3573 8640 3585 8630 3575 8619
      3569 8625 3568 8630
TIME...MOT...LOC 0147Z 235DEG 12KT 3572 8630 

$$

Whitehead

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Jun 17, 6:28 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Jun 17, 6:28 PM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Nashville TN
628 PM CDT Mon Jun 17 2019

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

A few showers and thunderstorms have popped up mainly in the far
eastern zones early this afternoon, with more storms expected this
afternoon. CAMs have more convection developing in the northwest
and east during the early afternoon, becoming more scattered
across the mid state for the remainder of the afternoon and even
the evening. Some strong to severe storms will be possible as
decent instability and a bit stronger shear compared to yesterday
will be in place across the region. Damaging wind gusts are the
primary threat with any stronger cells. Afternoon and evening
hours each day through Thursday will carry a risk for strong to
severe storms since the atmosphere will largely go unchanged and
remain unstable with diurnal help. As the upper trough moves
eastward across the western portion of the state this evening and
overnight, the LLJ should strengthen enough to allow for
additional showers and thunderstorms to develop and keep rain
chances in overnight as well.

As the shortwave trough continues eastward Tuesday, chances for
scattered showers and thunderstorms will continue, especially
during the afternoon as the trough axis will be directly overhead.
Models start to back off coverage of showers and storms late
Tuesday evening through Wednesday morning as zonal flow/weak
ridging moves in between troughs. It will be short lived as more
shortwave activity will help kick off afternoon/evening showers
and thunderstorms Wednesday. Chances look to increase and continue
Wednesday evening into Thursday as shortwaves seem to phase into a
slightly larger trough over the Midwest Wednesday night, and allow
a weak front to pass through the area Thursday.

Thursday night through Friday looks to primarily be dry as ridging
moves in overhead, however, afternoon convection may occur since
the front/trough will not do too much in regards to moving
moisture out of the area. Saturday may be dry as well, but despite
the ridge, weak disturbances within the upper flow may be enough
to again bring afternoon convection potential. By Sunday, the
ridge slides eastward a bit, and southwest flow aloft will allow
for higher chances for precip during the day Sunday. This looks to
continue through the day Monday as well. Models diverge quite a
bit next week, so wouldn't bank on any solution right now as the
GFS remains wet, the Canadian is dry, and the ECMWF is right in
between.

&&

.AVIATION...
00Z TAF DISCUSSION.

A shortwave trough will move through tonight. Expect scattered
showers and thunderstorms and predominate MVFR overnight. In the
early part of the TAF from 00Z to 08Z also expect scattered
showers and thunderstorms with VFR. BNA and MQY may have a
thunderstorm through 03Z otherwise VCTS until more definite
thunderstorms by 08Z. For CKV and CSV the higher resolution models
don/t show much activity until around 07Z/08Z for CKV and 12Z for
CSV so will go with VCTS and then MVFR with the more definite
storms.

Tomorrow more scattered activity expected. VCTS expected and will
keep it VFR but MVFR with storms is not out of the question.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Barnwell
AVIATION........12
Hazardous weather outlook, Jun 17, 5:01 AM CDT, 15 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CDT Mon Jun 17 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-181030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CDT Mon Jun 17 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Isolated strong storms are possible this afternoon and
evening...mainly on the Cumberland Plateau.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Strong storms are also possible area-wide Tuesday, and again on
Thursday. Isolated storms Thursday may be severe. Heavy downpours
leading to minor flooding are also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not likely.

In the hours before

Local storm report, Jun 17, 6:49 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
649 PM CDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     HAIL             2 S LAFAYETTE           36.50N  86.03W
06/17/2019  M0.88 INCH       MACON              TN   BROADCAST MEDIA

&&

EVENT NUMBER OHX1900280

BW
Special weather statement, Jun 17, 6:50 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Nashville TN
650 PM CDT Mon Jun 17 2019

TNZ011-180015-
Pickett TN-
650 PM CDT Mon Jun 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PICKETT COUNTY UNTIL
715 PM CDT...

At 650 PM CDT, Doppler radar was tracking a strong thunderstorm over
Byrdstown, moving northeast at 25 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Byrdstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3661 8488 3658 8492 3658 8494 3657 8499
      3657 8501 3656 8502 3656 8504 3655 8505
      3653 8505 3652 8507 3649 8509 3657 8523
      3662 8519 3662 8509
TIME...MOT...LOC 2350Z 216DEG 21KT 3658 8509

27
Local storm report, Jun 17, 6:52 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
652 PM CDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     TSTM WND DMG     3 WSW LAFAYETTE         36.51N  86.08W
06/17/2019                   MACON              TN   911 CALL CENTER

            MULTIPLE TREES DOWN ON NEW HARMONY ROAD AND OLD HWY 52
            SOUTHWEST OF LAFAYETTE.

&&

EVENT NUMBER OHX1900281

BW
Local storm report, Jun 17, 6:57 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
657 PM CDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     TSTM WND DMG     4 ESE LAFAYETTE         36.50N  85.96W
06/17/2019                   MACON              TN   SOCIAL MEDIA

            TREE DOWN ON UNION CAMP ROAD IN LAFAYETTE

&&

EVENT NUMBER OHX1900282

BW
Special weather statement, Jun 17, 7:14 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
714 PM CDT Mon Jun 17 2019

TNZ060-061-095-180100-
Maury TN-Giles TN-Marshall TN-
714 PM CDT Mon Jun 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARSHALL...SOUTHEASTERN
MAURY AND NORTHERN GILES COUNTIES UNTIL 800 PM CDT...

At 714 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Pulaski, moving northeast at 25 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Columbia, Lewisburg, Pulaski, Lynnville, Farmington and Culleoka.

This includes Interstate 65 between mile markers 26 and 45.

LAT...LON 3532 8722 3535 8722 3568 8698 3550 8668
      3522 8706
TIME...MOT...LOC 0014Z 220DEG 20KT 3534 8709

27
Special weather statement, Jun 17, 7:36 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Nashville TN
736 PM CDT Mon Jun 17 2019

TNZ010-031-180115-
Clay TN-Jackson TN-
736 PM CDT Mon Jun 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON AND CENTRAL
CLAY COUNTIES UNTIL 815 PM CDT...

At 735 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Gainesboro, moving east at 15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Celina, Moss and Whitleyville.

LAT...LON 3648 8546 3646 8548 3643 8549 3641 8575
      3654 8578 3662 8560 3661 8549
TIME...MOT...LOC 0035Z 256DEG 14KT 3647 8569

Whitehead

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:14 PM CDTSpecial Weather StatementOHXMarshall46 min
Jun 17, 7:36 PM CDTSpecial Weather StatementOHXClay39 min
Jun 18, 7:17 AM CDTAreal Flood AdvisoryOHXClay, Fentress, Jackson, Macon, Overton, Pickett and 2 more4 hr
Jun 18, 7:33 AM CDTSpecial Weather StatementOHXClay, Jackson, Pickett42 min
Jun 18, 9:24 AM CDTAreal Flood AdvisoryOHXWayne3 hr
Jun 18, 1:30 PM CDTAreal Flood AdvisoryOHXWayne2 hr

Nearby

Tornado Warnings in Tennessee, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.